Crohn's Disease Forum » Treatment » Humira/Adalimumab » Humira injections + exercise


04-26-2018, 12:15 AM   #1
carlysigne
 
Join Date: Dec 2017
Humira injections + exercise

Hello,
I recently started humira. Tomorrow I do my second dosage (2 shots). I was wondering if anyone has had more pain after doing the injections in the thighs following a workout? I typically workout in the evenings after class and I was hoping to do my shots after. Has anyone else done this and noticed differences in the pain?
04-26-2018, 06:03 AM   #2
lgpcarter
Senior Member
 
Join Date: Jun 2013
Location: Canada

My Support Groups:
Not a big exerciser here, but the pain from the injection is mostly due to the pH balance of the medicine - it burns going in. SHouldn't make a difference to do after a workout. Probably better than doing it before in case there is any soreness or bruising. Can you also inject in your belly?
__________________
Diagnosed in with Crohn's in large and small bowel in 2000. Fistulas followed soon after.

Seton placement (2) and fistulotomy December 2013. Setons removed July 2014. 3 more setons June 2018.

Laparoscopic Right Hemicolectomy July 2016, 25 cms removed

Current meds: Humira 2 shots weekly, Entyvio every 4 weeks, Vitamin D 2000 IU

Previously: Remicade, Simponi, Pentasa, Sulphasalazine, Entocort, Stelara, Methotrexate, Prednisone, Imuran, Cipro and Flagyl
04-26-2018, 10:46 PM   #3
dzwilks
 
Join Date: Nov 2017
Location: Cleveland heights, Ohio
My experience is that sometimes I get large welts within a few hours at the injection site that last a few days. The largest welt I ever got was on my thigh. I had gone on a power walk right after my shot. Now I am careful not to workout after my shot. I do specifically workout before my shot without a problem.

04-29-2018, 10:21 AM   #4
Edwards667
 
Join Date: May 2014

My Support Groups:
Inject in your stomach if you can. I've had nothing but trouble injecting into my thighs, it makes the side effects ten times worse for some reason.
04-29-2018, 11:09 AM   #5
dzwilks
 
Join Date: Nov 2017
Location: Cleveland heights, Ohio
I did try injecting only into my stomach but shingles blisters began to appear at or near the injection sites. I've since started putting my thighs back into the rotation. Shingles have not reappeared and I haven't had painful welts. I don't exercise right after and I take Zantac and Claritin after the injection. Lately the welts have been only a couple inches in diameter and the only last about 24 hours.

Reply

Crohn's Disease Forum » Treatment » Humira/Adalimumab » Humira injections + exercise
Thread Tools


All times are GMT -5. The time now is 06:59 PM.
Copyright 2006-2017 Crohnsforum.com